Springer Nature is making SARS-CoV-2 and COVID-19 research free. View research | View latest news | Sign up for updates

The conjugacy problem for the automorphism group of the random graph

  • 54 Accesses

  • 5 Citations

Abstract

We prove that the conjugacy problem for the automorphism group of the random graph is Borel complete, and discuss the analogous problem for some other countably categorical structures.

This is a preview of subscription content, log in to check access.

References

  1. 1

    Becker H., Kechris A.S.: The descriptive set theory of Polish group actions, volume 232 of London Mathematical Society Lecture Note Series. Cambridge University Press, Cambridge (1996)

  2. 2

    Camerlo R., Gao S.: The completeness of the isomorphism relation for countable Boolean algebras. Trans. Am. Math. Soc. 353(2), 491–518 (2001) (electronic)

  3. 3

    Foreman, M.: A descriptive view of ergodic theory. In: Descriptive set theory and dynamical systems (Marseille-Luminy, 1996), volume 277 of London Mathematical Society Lecture Note Series, pp. 87–171. Cambridge University Press, Cambridge (2000)

  4. 4

    Friedman H., Stanley L.: A Borel reducibility theory for classes of countable structures. J. Symb. Logic 54(3), 894–914 (1989)

  5. 5

    Glass, A.M.W.: Ordered permutation groups, volume 55 of London Mathematical Society Lecture Note Series. Cambridge University Press, Cambridge (1981)

  6. 6

    Hjorth G., Kechris A.S.: Borel equivalence relations and classifications of countable models. Ann. Pure Appl. Logic 82(3), 221–272 (1996)

  7. 7

    Macpherson D., Woodrow R.: The permutation group induced on a moiety. Forum Math. 4(3), 243–255 (1992)

  8. 8

    Truss J.K.: The group of the countable universal graph. Math. Proc. Cambridge Philos. Soc. 98(2), 213–245 (1985)

  9. 9

    Truss J.K.: The automorphism group of the random graph: four conjugates good, three conjugates better. Discrete Math 268(1–3), 257–271 (2003)

Download references

Author information

Correspondence to Samuel Coskey.

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Coskey, S., Ellis, P. & Schneider, S. The conjugacy problem for the automorphism group of the random graph. Arch. Math. Logic 50, 215–221 (2011). https://doi.org/10.1007/s00153-010-0210-y

Download citation

Keywords

  • Borel equivalence relations
  • Random graph
  • Categorical structure

Mathematics Subject Classification (2000)

  • 03E15
  • 03C15
  • 05C80
  • 08A35